Hail, Douglas
- When
- August 27, 1:59 PM CST
- Where
- Douglas County, 2 mi S of Millerville
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 46.041, -95.570
A mid level trough produced isolated severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A mid level trough produced isolated severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 27, 6:50 AM CST, 7 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 750 AM CDT MON AUG 27 2007 .DISCUSSION... THINGS ARE BEGINNING TO GET FAIRLY BUSY HERE IN CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. BLAST OF WARM ADVECTION AHEAD OF SHORTWAVE SEEN IN WATER VAPOR ENTERING SOUTHWEST MINNESOTA AT PRESENT IS FUELING A LINE OF THUNDERSTORMS OVER EAST CENTRAL/SOUTHEAST MINNESOTA...RAPIDLY MOVING INTO WESTERN WISCONSIN. ELEVATED INSTABILITY IS QUITE PREVALENT ACROSS THE AREA...AS EVIDENCED ON 00Z AREA AND LATEST RUC SOUNDINGS...BUT SHEAR IS QUITE LACKING DUE TO THE HIGH BASED NATURE OF THE STORMS. THIS DEFINITELY LOOKS LIKE A SITUATION WHERE THE INSTABILITY IS SO GREAT THAT IT IS MAKING UP FOR THE LACK OF CLOUD BEARING SHEAR TO PRODUCE SOME ISOLATED SEVERE WEATHER. THIS ACTIVITY IS EXPECTED TO MOVE RAPIDLY EASTWARD THROUGH THE EARLY MORNING HOURS. PREVIOUS FORECAST HAD THIS SCENARIO PEGGED QUITE WELL SO FEW CHANGES WERE MADE. SCENARIO FOR LATER TODAY DOES NOT LOOK DRAMATICALLY DIFFERENT THAN IT DID 24 HOURS AGO. INTENSE AREA OF WARM ADVECTION...ASSOCIATED WITH STRONG LOW LEVEL JET...AND STRONG LOW TO MID LEVEL FRONTOGENESIS ALONG THE FRONTAL SURFACE WILL RESULT IN ADDITIONAL CONVECTIVE DEVELOPMENT OVER NORTHERN MINNESOTA LATE THIS MORNING AND INTO THIS AFTERNOON. FAIRLY SUBSTANTIAL CAPPING INVERSION SHOULD PREVENT MUCH OF SOUTHWEST MINNESOTA FROM SEEING STORMS ALONG THE FRONTAL BOUNDARY...EVEN INTO THE EARLY OVERNIGHT HOURS. STORMS SHOULD MOVE SOUTHWARD INTO CENTRAL/SOUTHERN MINNESOTA AND WESTERN WISCONSIN DURING THE LATE AFTERNOON AND EVENING. INSTABILITY/DEEP LAYER SHEAR PARAMETERS SHOULD FAVOR A SEVERE WEATHER THREAT...ESPECIALLY NORTH AND EAST OF THE INTERSTATE 94 CORRIDOR. UNLIKE SUNDAY EVENING OVER EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA...THE TORNADO THREAT DOES NOT LOOK SUBSTANTIAL FOR SEVERAL REASONS. AS MENTIONED YESTERDAY...THE SURFACE LOW LOOKS TO BE IN A WEAKENING PHASE...AS OPPOSED TO A DEEPENING ONE. ALSO...LOW LEVEL INHIBITION SHOULD BE FAIRLY SUBSTANTIAL...A SITUATION THAT SHOULD NOT IMPROVE WITH PLENTY OF SUBSIDENCE EXPECTED IN THE WARM SECTOR DUE TO THE STRENGTH OF THE LOW/MID LEVEL FRONTOGENESIS. THE SITUATION REMINDS ME OF 2 WEEKS AGO...WHEN WIDESPREAD WINDS/LARGE HAIL/URBAN FLOODING WERE A PROBLEM...BUT NOT TORNADOES. SPEAKING OF FLOODING...IT LOOKS LIKE SOUTHERN MINNESOTA MAY HAVE TO DEAL WITH THAT AGAIN...AS THE FRONT BECOMES QUASI STATIONARY NEAR THE IOWA BORDER THROUGH TUESDAY NIGHT. WE MAY EVEN HAVE AN EXTRA INFUSION OF TROPICAL MOISTURE...AS THE REMAINS OF HURRICANE DEAN /SEEN ON WATER VAPOR ENTERING THE WEST COAST NEAR SAN DIEGO/ ARE TRANSPORTED TO THE REGION. THE BEST CHANCE OF FLOODING RAINS DOES LOOK TO BE SOUTH...IN IOWA/SOUTHERN WISCONSIN...BUT IT IS NOT OUT OF THE QUESTION FOR LOCATIONS ALONG THE INTERSTATE 90 CORRIDOR. THIS IS SOMETHING TO BE WATCHED. FROM WEDNESDAY ONWARD...DRY WEATHER SHOULD PREVAIL AS A FAIRLY POTENT SURFACE HIGH SLIDES INTO THE REGION AS THE FRONT DEPARTS. UNSEASONABLY COOL TEMPERATURES WILL ALSO RESULT. && .AVIATION.../12Z TAFS/ CONCERN WITH THE TAFS ARE SHOWERS AND THUNDERSTORMS THROUGH THE DURATION OF THE TAF. NEARLY STATIONARY FRONT OVER NORTHWEST MN AND CENTRAL SOUTH DAKOTA...WILL BE PRIMARY FOCUS FOR SHRA/TSRA...ESPECIALLY LATER TODAY AND TONIGHT. FRONT EXPECTED TO PUSH SOUTHEAST INTO CNTRL MN TONIGHT. ON GOING CONVECTION OVR WISCONSIN AND EXTREME EAST CENTRAL MN...EXPECTED TO WEAKEN AND DISSIPATE LATER THIS MORNING. PLENTY OF LOW LEVEL MOISTURE TRAPPED UNDERNEATH AN INVERSION ALOFT...RESULTED IN LOW CEILINGS AND CLOUDS OVR CNTRL MN AND WESTERN WISCONSIN EARLY THIS MORNING. CEILINGS 2-4 THOUSAND FEET AGL EARLIER. CLOUDS AND CEILING HEIGHTS EXPECTED TO IMPROVE LATER THIS MORNING. VFR CONDITIONS ANTICIPATE THROUGH LATE AFTERNOON AND EARLY EVENING. TSRA DEVELOPING THIS EVENING...CONDS RETROGRADING IN PRECIP AND TSRA. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 456 AM CDT MON AUG 27 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 281000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 456 AM CDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE MORNING AND EARLY AFTERNOON HOURS OVER NORTHERN MINNESOTA...DROPPING SOUTHEASTWARD INTO CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN DURING THE LATE AFTERNOON AND EVENING HOURS...AS A COLD FRONT PUSHES THROUGH THE AREA. SEVERE WEATHER WILL BE POSSIBLE WITH THESE THUNDERSTORMS. HAIL IN EXCESS OF QUARTER SIZE...DAMAGING WINDS...AND LOCALIZED FLOODING ARE THE PRIMARY THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE AFOREMENTIONED COLD FRONT IS EXPECTED TO STALL OVER NORTHERN IOWA AND SOUTHERN WISCONSIN...PROVIDING A FOCUS FOR ADDITIONAL RAINFALL OVER SOUTHERN MINNESOTA THROUGH TUESDAY NIGHT. THE FLOODING CONCERNS WILL CONTINUE THROUGH THIS TIME PERIOD...GENERALLY ALONG THE INTERSTATE 90 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND EVENING ALONG AND NORTH OF THE INTERSTATE 94 CORRIDOR. SKYWARN SPOTTER ACTIVATION IS LESS LIKELY...BUT MAY BE NEEDED ACROSS THE REMAINDER OF CENTRAL AND SOUTHERN MINNESOTA THIS AFTERNOON AND EVENING. KAT
The Minneapolis radar (KMPX), 205 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56521, 56522.